Hail, Woodward
- When
- July 15, 6:07 PM CST
- Where
- Woodward County, Fort Supply
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.570, -99.570
An isolated thunderstorm developed across northwest Oklahoma during the late afternoon of the 15th, with one report of severe hail received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An isolated thunderstorm developed across northwest Oklahoma during the late afternoon of the 15th, with one report of severe hail received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 15, 5:47 PM CST, 20 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 647 PM CDT Thu Jul 15 2021 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 141 PM CDT Thu Jul 15 2021 A few scattered showers continue over northern Oklahoma, extending southwestward into parts of western Oklahoma as a mid level wave treks eastward through Kansas. Destabilization driven by daytime heating should allow for more robust convection to develop late this afternoon into the evening (again centered under the trough axis near north central Oklahoma). Ample instability (1500-2500 J/kg) may result in some stronger storms developing, but weak deep layer shear (<30kts) will hamper organization. With high PWATs (1.7-2.0 in), heavy rain will be of concern. A flood watch has been issued for north central Oklahoma overnight. Less critical, cloud cover over parts of northern and western Oklahoma will mitigate afternoon temperatures somewhat, so lowered temperatures across this area from NBM guidance by a few degrees. Convection will weaken and become more scattered as it progresses southeast overnight, exiting the area tomorrow morning. Tomorrow appears fairly seasonable with clearing skies. Day && .LONG TERM... (Friday night through next Wednesday) Issued at 210 PM CDT Thu Jul 15 2021 The only feature of significance in the long term is a shortwave trough that travels south from the central Plains across Oklahoma Sunday night through Monday. It will result in higher chances for rain/thunderstorms during its passage, and may provide enough support for stronger storms. In addition to the rain/storm potential, the somewhat cooler air mass behind the system will bring well below average temperatures to Oklahoma and north Texas for at least the first half of next week. Otherwise, showers and thunderstorms will remain a possibility each day, and most nights, as a moist and minimally-capped atmosphere remains in place across the region. && .AVIATION... (00Z TAFS) Issued at 644 PM CDT Thu Jul 15 2021 Showers and thunderstorms will be scattered over northern Oklahoma tonight while a weak front moves slowly south through this area. Storms will become fewer as this boundary drifts toward central Oklahoma. Outside of thunderstorms, VFR conditions are expected except of part of Friday morning at PNC. && .UPPER AIR... Issued at 1231 PM CDT Thu Jul 15 2021 An Upper Air flight is in progress for 00Z Friday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 91 73 92 / 40 20 20 20 Hobart OK 72 93 72 94 / 30 10 10 20 Wichita Falls TX 76 94 75 96 / 10 20 10 10 Gage OK 67 95 71 96 / 10 0 10 20 Ponca City OK 71 92 71 91 / 70 20 20 30 Durant OK 74 91 73 94 / 10 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Friday morning for OKZ007-008-012-013. TX...None. && SHORT TERM...14 LONG TERM....23 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 350 PM CDT Thu Jul 15 2021 OKZ004>048-050>052-TXZ083>090-161100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman1150-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 350 PM CDT Thu Jul 15 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms until midnight. The risk area is generally along and northwest of an Altus to Oklahoma City to Stillwater line. The primary hazards are damaging wind gusts and heavy rainfall that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will continue Friday through early next week. While some strong thunderstorms are possible, organized severe weather is not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 652 PM CDT Thu Jul 15 2021 OKZ004-009-010-160015- Woodward OK-Harper OK-Ellis OK- 652 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward... southeastern Harper and northern Ellis Counties Until 715 PM CDT... AT 651 PM CDT, a strong thunderstorm was located near Fort Supply, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3647 9967 3665 9970 3672 9944 3645 9940 TIME...MOT...LOC 2351Z 263DEG 6KT 3657 9964 Zwink
The Vance AFB radar (KVNX), 130 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972936.